Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 111, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 23, 1998, 8:08 PM CDT for Montgomery County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1998, 8:08 PM CDT (01:08 UTC)
- Expired
- Jul 23, 1998, 10:05 PM CDT
- In force
- 117 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Montgomery County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2736 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 240109 RRA FFWBNA TNC125-240305- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 808 PM CDT THU JUL 23 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE * UNTIL 1005 PM CDT * AT 802 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS CONTINUING TO MOVE EAST AT 10 MPH ACROSS MONTGOMERY COUNTY. DOPPLER RADAR ESTIMATES THAT BETWEEN 2 AND 2.5 INCHES OF RAIN HAD FALLEN IN THE CLARKSVILLE AREA SINCE 7 PM CDT...AND THE MONTGOMERY COUNTY SHERIFFS OFFICE REPORTED STREET FLOODING IN CLARKSVILLE WITH VISIBILITIES NEAR ZERO IN HEAVY RAIN. MOST FLASH FLOOD DEA8THS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. & STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 7:56 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 23, 7:56 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 756 PM CDT THU JUL 23 1998 EVE SFC PLOT AND RUC SFC ANALYSIS SHOWED STNRY FNT OVR NW OK BCMG A CDFNT FM NRN AR IN NW TN AND ALG KY/TN BDR INTO WV. SFC HI OVR NRN PLAINS FCST BY ETA/NGM/AVN MDLS A TAD STRONGER...THUS CDFNT IS A TAD FTHR S THAN FCST BY THE MDLS AT 00Z. IT APRS THO THAT AVN MDL HAD BEST FNTL FCST POSITION. ADAP SHOWED TAD MORE INSTABILITY OVR W TN INTO NRN MIDDLE ALG WITH SOME MSTR CONVERGENCE ALG FNT. OTHER THAN THAT AND APCHG SHALLOW CDFNT... TRYING TO GET A HANDLE ON SOME FEATURE TO TIME PRECIP DVLPMT. LOOKING AT 21Z RUC MDL...IT FCSTS A 500 MB S/WV MOVG ACRS OH VLY ERY THIS EVE. HENCE...THIS HOPEFULLY CAN BE USED FOR TIMELY OF ANY ADDITIONAL PRECIP DVLPMT...AND MUST BE THE REASON MORE TSTMS HAVE DVLPD ERY THIS EVE OVR OUR W AND NW CWA. WITH THIS FEATURE MOVG TO OUR E LTR TNGT...SEE LTL REASON FOR ANY MORE PRECIP UNTIL LATE TMW MRNG AND AFTN WHEN A CHC OF TSTMS AGAIN LUKS GUD. NRN PLATEAU WILL BE AFFECTED LTR TNGT WITH THE TSTMS COMING TO AN END THERE WELL AFTER MIDN. STEIGERWALDT
In the hours before
Local storm report, Jul 23, 5:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT THU JUL 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 11 NW PULASKI TN WIND DAMAGE
07/23/98 GILES SHERIFFS OFFICE REPORTED
A TREE DOWN ON POWER LINES
ON ROSE HILL RD.
END/ORCHANIANLocal storm report, Jul 23, 5:35 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT THU JUL 23 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM 11 NW PULASKI TN WIND DAMAGE
07/23/98 GILES SHERIFFS OFFICE REPORTED
A TREE DOWN ON POWER LINES
ON ROSE HILL RD.
END/ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:57 PM CDT | Flash Flood Warning | OHX | Stewart | 118 min |
| Jul 24, 12:20 AM CDT | Flash Flood Warning | OHX | Smith | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.